Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 47, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 10, 2019, 7:44 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 10, 2019, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WGUS53 KIND 102344 FFWIND INC121-165-110245- /O.NEW.KIND.FF.W.0047.190710T2344Z-190711T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Indianapolis IN 744 PM EDT Wed Jul 10 2019 The National Weather Service in Indianapolis has issued a * Flash Flood Warning for... Northwestern Parke County in west central Indiana... Central Vermillion County in west central Indiana... * Until 1045 PM EDT. * At 743 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area with estimates up to 2.5 inches in western Vermillion County since 630 pm EDT. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Rockville, Newport, Montezuma, Dana, Bloomingdale and Marshall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3990 8753 3987 8717 3977 8723 3978 8753 $$ Ryan
2 follow-up statements
995 WGUS73 KIND 110105 FFSIND Flash Flood Statement National Weather Service Indianapolis IN 905 PM EDT Wed Jul 10 2019 INC121-165-110245- /O.CON.KIND.FF.W.0047.000000T0000Z-190711T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parke IN-Vermillion IN- 905 PM EDT Wed Jul 10 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHWESTERN PARKE AND CENTRAL VERMILLION COUNTIES... At 904 PM EDT, Doppler radar indicated heavy rain and thunderstorms had ended across the warned area. Flash flooding is occurring and will continue. Some locations that will experience flooding include... Rockville, Newport, Montezuma, Dana, Bloomingdale and Marshall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3990 8753 3987 8717 3977 8723 3978 8753 $$ Ryan
292 WGUS73 KIND 110238 FFSIND Flash Flood Statement National Weather Service Indianapolis IN 1038 PM EDT Wed Jul 10 2019 INC121-165-110248- /O.EXP.KIND.FF.W.0047.000000T0000Z-190711T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parke IN-Vermillion IN- 1038 PM EDT Wed Jul 10 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN PARKE AND CENTRAL VERMILLION COUNTIES WILL EXPIRE AT 1045 PM EDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3990 8753 3987 8717 3977 8723 3978 8753 $$ Ryan
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:27 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 10, 7:27 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 727 PM EDT Wed Jul 10 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 400 PM EDT Wed Jul 10 2019 A cold front and upper level wave will move through the area this evening, which may spark a few thunderstorms, some of which could be strong. After the front leaves the area, high pressure will largely be in control through the weekend into early next week, with a mostly dry forecast and temperatures climbing back toward the 90 degree mark by the weekend. && .NEAR TERM /Tonight/... Issued at 400 PM EDT Wed Jul 10 2019 Expect the cold front to steadily move through the area overnight. There is ample instability in place but thus far aside from a brief cell over the north side of Indy nothing has been able to realize this instability. Should see at least a few storms develop as the front moves into the area this evening, although downgrade to marginal given the more widespread activity to our southwest and the lack thus far of significant development upstream is reasonable. && .SHORT TERM /Thursday through Saturday/... Issued at 400 PM EDT Wed Jul 10 2019 The short term should be dry throughout. Some models do want to develop some QPF tomorrow afternoon as the tail end of the upper wave moves through the area, but forecast soundings are fairly strongly capped in the mid levels. Otherwise, high pressure will be in control throughout the remainder of the short term and a dry forecast will suffice. Temperatures will be near or slightly below seasonal normals with less oppressive dewpoints for a couple of days before temperatures start climbing back toward the 90s over the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 241 PM EDT Wed Jul 10 2019 Mainly dry...warm and summer weather is expected during this period. ECMWF shows mainly ridging in place across Central Indiana through the period along with broad high pressure in place from the deep south across Indiana to the upper midwest. Models show mainly subsidence in place across the area...but daytime heating could lead to some isolated showers and storms but confidence is too low to be worthy of a mention. ECMWF does suggest the remnants of a tropical system perhaps arriving within the Ohio Valley on Wednesday. Again confidence here is low thus only a slight chc pops will be used for now. && .AVIATION /Discussion for 110000Z TAF Issuance/... Issued at 727 PM EDT Wed Jul 10 2019 VFR conditions expected throughout the period with the exception of convection this evening. Scattered convection tracking through central Indiana this evening in advance of an approaching frontal boundary. The front will swing through the area into the overnight with storms diminishing by late evening or shortly thereafter. With convection remaining relatively scattered...will carry a VCTS at all terminals through the evening and add in tempo groups for more direct impacts to the airports as needed. Model soundings suggest potential for some clouds to linger until the upper level trough axis passes the region by early afternoon. Once that occurs the airmass will dry out with a layer of subsidence advecting into the region with high pressure. Winds will shift to northwest on Thursday and increase to around 10kts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...Ryan
Hazardous weather outlook, Jul 10, 4:15 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 PM EDT Wed Jul 10 2019 INZ021-028>031-035>049-051>057-060>065-067>072-112015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 415 PM EDT Wed Jul 10 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There will be a chance for storms tonight. A few storms could be strong, mainly this evening. Hazards: Damaging winds, lightning, brief heavy rainfall, small hail from storms. Timing: The best chances for strong storms will be through midnight. Discussion: Hot humid air ahead of an approaching cold front will provide the fuel for thunderstorm development tonight. A few strong to severe storms will be possible through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Heat index values to the mid 90s are possible from Sunday onward during the afternoon and evening hours. Discussion: A ridge of high pressure over the western and then central U.S. will bring hot and humid conditions back to the area late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed briefly this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 10, 6:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 2 ESE CLINTON 39.65N 87.37W
07/10/2019 PARKE IN AMATEUR RADIO
REPORT RECEIVED OF A TREE DOWN ACROSS 6TH
STREET IN LYFORD.
&&
BHHSpecial weather statement, Jul 10, 6:54 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
654 PM EDT Wed Jul 10 2019
INZ030-038>040-102345-
Clinton IN-Tipton IN-Madison IN-Hamilton IN-
654 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...SOUTHEASTERN
CLINTON...NORTHERN HAMILTON AND SOUTHERN TIPTON COUNTIES UNTIL 745 PM
EDT...
At 653 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Windfall to 6 miles east of Frankfort.
Movement was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. A 50 mph gust was measured east-northeast of
Michigantown in Clinton County at 640 pm.
Locations impacted include...
Elwood, Alexandria, Tipton, Sheridan, Frankton, Arcadia, Kirklin,
Atlanta and Kempton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4034 8595 4022 8562 4012 8624 4018 8624
4018 8638 4024 8652
TIME...MOT...LOC 2253Z 284DEG 15KT 4031 8596 4025 8639
RyanLocal storm report, Jul 10, 6:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 SSE FOREST 40.35N 86.32W
07/10/2019 M50 MPH CLINTON IN BROADCAST MEDIA
&&
BHHLocal storm report, Jul 10, 7:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 1 E CLINTON 39.66N 87.38W
07/10/2019 PARKE IN AMATEUR RADIO
STATE ROAD 163 JUST WEST OF US 41 CLOSED DUE
TO FLOODING. WATER IS SIX INCHES DEEP. TIME
IS APPROXIMATE.
&&
BHHLocal storm report, Jul 10, 7:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST 2 ESE CLINTON 39.65N 87.37W
07/10/2019 E50 MPH PARKE IN TRAINED SPOTTER
&&
BHHLocal storm report, Jul 10, 7:43 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 2 NNW PRAIRIE CREEK RES 40.15N 85.30W
07/10/2019 DELAWARE IN EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE SELMA AREA,
WITH SOME BLOCKING THE ROAD NEAR 475 EAST
AND WINDSOR ROAD. TIME ROUGHLY ESTIMATED
FROM RADAR.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:36 PM EDT | Special Weather Statement | IND | Randolph | 39 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | IND | Parke | 44 min |
| Jul 10, 6:11 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Jul 10, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 33 min |
| Jul 10, 6:24 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 3 hr |
| Jul 10, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 16 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 47 min |
| Jul 10, 6:54 PM EDT | Special Weather Statement | IND | Tipton | 51 min |
| Jul 10, 6:56 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jul 10, 7:01 PM EDT | Flash Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam, Vermillion, Vigo | 3 hr |
| Jul 10, 7:37 PM EDT | Flash Flood Warning | IND | Clinton, Tipton | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.